Alert archive / Utah / Red Flag Warnings in 2011

Red Flag Warning 17, NWS Salt Lake City, UT

August 7, 2011

NWS Salt Lake City, UT issued this red flag warning at Aug 7, 2011, 4:05 AM MDT. It took effect at Aug 7, 2011, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2011, 4:05 AM MDT (10:05 UTC)
In effect from
Aug 7, 2011, 12:00 PM MDT
Expired
Aug 7, 2011, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WWUS85 KSLC 071005
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 AM MDT SUN AUG 7 2011

UTZ446-072215-
/O.NEW.KSLC.FW.W.0017.110807T1800Z-110808T0300Z/
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
405 AM MDT SUN AUG 7 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
446...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 446 ARCHES NATIONAL PARK AND 
  SURROUNDING AREAS.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE
  HAZARDOUS FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ431-432-445-447>449-072215-
/O.NEW.KSLC.FW.W.0017.110807T1800Z-110808T0300Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
CANYONLANDS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
405 AM MDT SUN AUG 7 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
431...432...445...447...448 AND 449 BELOW 7500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING BELOW 7500 FEET FOR WIND AND LOW RELATIVE HUMIDITY...
WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 431 EASTERN SLOPE WASATCH 
  PLATEAU AND CASTLE VALLEY BELOW 7500 FEET...FIRE WEATHER ZONE 
  432 SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL 
  SWELL BELOW 7500 FEET...FIRE WEATHER ZONE 445 GRAND FLAT/ROAN 
  AND BOOK CLIFFS BELOW 7500 FEET...FIRE WEATHER ZONE 447 
  CANYONLANDS NATIONAL PARK AND NATURAL BRIDGES NATIONAL 
  MONUMENT BELOW 7500 FEET...FIRE WEATHER ZONE 448 LA SAL AND 
  ABAJO MOUNTAINS BELOW 7500 FEET AND FIRE WEATHER ZONE 449 
  SOUTHERN SAN JUAN COUNTY BELOW 7500 FEET.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE
  HAZARDOUS FIRE WEATHER CONDITIONS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
374 
WWUS85 KSLC 072023
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
223 PM MDT SUN AUG 7 2011

UTZ446-080300-
/O.CON.KSLC.FW.W.0017.000000T0000Z-110808T0300Z/
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
223 PM MDT SUN AUG 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 446...

* AFFECTED AREA...FIRE WEATHER ZONE 446 ARCHES NATIONAL PARK 
  AND SURROUNDING AREAS. 

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 TO 8 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE
  HAZARDOUS FIRE WEATHER CONDITIONS THROUGH MID-EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ431-432-445-447>449-080300-
/O.CON.KSLC.FW.W.0017.000000T0000Z-110808T0300Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
CANYONLANDS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
223 PM MDT SUN AUG 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 431...
432...445...447...448 AND 449 BELOW 7500 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 431 EASTERN SLOPE WASATCH 
  PLATEAU AND CASTLE VALLEY BELOW 7500 FEET...FIRE WEATHER ZONE 
  432 SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL 
  SWELL BELOW 7500 FEET...FIRE WEATHER ZONE 445 GRAND FLAT/ROAN 
  AND BOOK CLIFFS BELOW 7500 FEET...FIRE WEATHER ZONE 447 
  CANYONLANDS NATIONAL PARK AND NATURAL BRIDGES NATIONAL 
  MONUMENT BELOW 7500 FEET...FIRE WEATHER ZONE 448 LA SAL AND 
  ABAJO MOUNTAINS BELOW 7500 FEET AND FIRE WEATHER ZONE 449 
  SOUTHERN SAN JUAN COUNTY BELOW 7500 FEET.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 TO 8 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE
  HAZARDOUS FIRE WEATHER CONDITIONS THROUGH MID-EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 6, 8:37 PM MDT, 7 hours 28 minutes earlier.

Area forecast discussion, Aug 6, 8:37 PM MDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
837 PM MDT SAT AUG 6 2011

.SYNOPSIS...A VERY DRY AIRMASS WILL REMAIN IN PLACE THROUGH AT
LEAST THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...CLEAR SKIES EXIST ACROSS MOST OF THE CWA THIS
EVENING AS A DRY AND STABLE AIRMASS REMAINS IN PLACE. THE ONLY
PLACE WHERE THERE IS STILL DEEP MOISTURE IS THE FAR
NORTHERN EDGE OF THE FORECAST AREA...WHICH ALLOWED THUNDERSTORMS
TO FORM ONCE AGAIN ALONG THE UTAH/IDAHO BORDER THIS AFTERNOON.
WHILE MOST OF THESE STORMS IN UTAH DIED OFF BETWEEN 00Z AND
02Z...AN OUTFLOW BOUNDARY IS STILL MOVING THROUGH NORTHERN UTAH AS
OF 0230Z...WITH GUSTS AS HIGH AS 40 MPH ASSOCIATED WITH THIS
REMNANT FEATURE.

DRIER AIR WILL PERSIST OVER UTAH AND SOUTHWEST WYOMING THROUGH
MOST OF THE UPCOMING WORK WEEK...WITH A GENERALLY ZONAL FLOW
ALOFT. THERE IS STILL SOME MODEL DISAGREEMENT ABOUT WHEN THE
PATTERN WILL BECOME MORE AMPLIFIED...ALLOWING FOR A MOISTURE SURGE
FROM THE SOUTH. HOWEVER...BOTH THE GFS AND ECMWF GENERALLY AGREE
THAT SOME MOISTURE WILL RETURN TO THE MAJORITY OF THE CWA BETWEEN
SATURDAY AND MONDAY OF NEXT WEEK.

THE FORECAST FOR TONIGHT LOOKS GOOD AND UPDATED ARE PLANNED FOR
THIS EVENING.

&&

.AVIATION...THE LAKE BREEZE BOUNDARY THAT HAS BEEN JUST NORTH OF
THE SLC TERMINAL ALL DAY HAS MOVED HALFWAY THROUGH THE RUNWAYS AS
OF 0230Z...WITH NORTH WINDS ON THE NORTHERN END OF THE RUNWAYS AND
SOUTH WINDS AT THE SOUTH END OF THE RUNWAY. THIS BOUNDARY IS
EXPECTED TO STAY RELATIVELY STATIONARY THROUGH 04Z. IN
ADDITION...AN OUTFLOW FROM THUNDERSTORMS IN NORTHERN UTAH IS
MOVING ACROSS THE GREAT SALT LAKE...AND WILL LIKELY REINFORCE
NORTHWESTERLY WINDS BETWEEN 04Z AND 05Z...WITH GUSTS OVER 20 KNOTS
POSSIBLE.

&&

.FIRE WEATHER...THE DRY WEST-SOUTHWEST FLOW ALOFT COVERS ALL BUT THE
EXTREME NORTHWEST CORNER OF UTAH THIS AFTERNOON. THIS DRY AIR WILL
REMAIN IN PLACE THROUGH EARLY IN THE COMING WEEK. MOISTURE
CONCENTRATED ACROSS SE ARIZONA AT TIME WILL GRADUALLY WORK BACK TO
THE NORTH...REACHING THE UT/AZ BORDER REGION BY LATE MONDAY NIGHT OR
EARLY TUESDAY. WESTERLY FLOW ACROSS UTAH TUESDAY WILL KEEP THIS
MOISTURE FROM SURGING NORTH...THOUGH SOME WILL TRICKLE INTO
SOUTHERN/CENTRAL UTAH MIDWEEK. NOT LOOKING FOR ANY REAL MOISTURE
SURGE UNTIL LATE NEXT WEEKEND AT THE SOONEST.

BORDERLINE HAZARDOUS FIRE WEATHER CONDITIONS EXPECTED THE NEXT
COUPLE OF DAYS. HUMIDITY VALUES WILL NOT BE AN INHIBITING FACTOR AS
READINGS WILL EASILY DROP BELOW 15 PERCENT...WITH MANY LOCATIONS
OVER THE SOUTH EXPERIENCING POOR RECOVERIES AT NIGHT. SOUTHERLY
AFTERNOON/EARLY EVENING WINDS WHERE FUELS ARE CRITICAL WILL NUDGE
RIGHT UP TO CRITICAL LEVELS THE NEXT COUPLE OF DAYS.FOR NOW WILL
HOLD OFF ON ANY FIRE WEATHER HIGHLIGHTS AS WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS ARE NOT EXPECTED.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC/AVIATION...SCHOENING
FIRE WEATHER...CONGER

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.